Drought, Adair
- When
- January 6, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Eastern Oklahoma experienced only one widespread rain event in January, as well as a winter storm that affected the area. As a result, total precipitation across the region ranged from half an inch across much of northeastern and east central Oklahoma to four inches in far southeastern Oklahoma.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Eastern Oklahoma experienced only one widespread rain event in January, as well as a winter storm that affected the area. As a result, total precipitation across the region ranged from half an inch across much of northeastern and east central Oklahoma to four inches in far southeastern Oklahoma. The entire region experienced below average precipitation during the month, with the exception of small portions of Osage County. A lot of the area only received between 25 and 50 percent of normal precipitation for the month. These dry conditions followed a dry November and a very dry December, and resulted in drought conditions developing during January across portions of eastern Oklahoma. Severe (D2) drought conditions developed across much of Choctaw, Mayes, Cherokee, Adair, and Delaware Counties, as well as portions of Pushmataha, Pittsburg, Muskogee, Wagoner, Craig, and Ottawa Counties. Extreme (D3) drought conditions developed across portions of Ottawa, Delaware, and Choctaw Counties during the month. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 5, 10:58 PM CST, 1 hour 2 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Tulsa OK 1058 PM CST Mon Jan 5 2026 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1047 PM CST Mon Jan 5 2026 - High confidence of above average temperatures through the rest of the work week. - Dry conditions are expected through Wednesday. - Moderate to heavy rain and isolated thunder chances beginning Wednesday night and continuing into Thursday with approaching storm system. && .SHORT TERM... (Through Tuesday) Issued at 1047 PM CST Mon Jan 5 2026 A weak frontal boundary will sag southeast across the area overnight and Tuesday morning. Areas of fog are expected to form in the vicinity of this boundary after midnight, initially near the Interstate 44 corridor and then spreading southeast with time. The fog will burn off by late morning Tuesday, leaving behind partly to mostly sunny skies and light west to northwest winds and unseasonably warm temperatures. Afternoon highs will range from the mid 60s to lower 70s. && .LONG TERM... (Tuesday Night through Monday) Issued at 1047 PM CST Mon Jan 5 2026 After a cooler night Tuesday night, with lows several degrees below the NBM values (closer to all available MOS guidance), another unseasonably warm day is expected Wednesday despite considerable high level cloudiness ahead of an approaching upper level storm system. This system will bring widespread showers and isolated thunderstorms Wednesday night into Thursday, with some places receiving around an inch of much needed rainfall. Most of the rain will end by early Thursday afternoon, with some afternoon sunshine possibly helping to boost temperatures up near 70 again in some places. Colder air will filter into the area Friday through the weekend, but temperatures will still be near or slightly above the seasonal averages. A few light showers may clip parts of the area Friday evening but most activity will remain both north and southeast of the area. && .AVIATION... (06Z TAFS) Issued at 843 PM CST Mon Jan 5 2026 Areas of low clouds will gradually thin the next few hours, though some areas may never totally clear tonight. Then, areas of fog will develop ahead of a weak front. Initially near 7-10Z this will occur along the I-44 corridor, advancing south and east through dawn as the front moves through. The best chance of fog will be near KFSM. Lingering south winds will become weak tonight, with some areas of low level wind shear ahead of the front. Behind the front winds will shift to west, and then breezy northwest after sunrise. Scattered mid to high clouds will move through during the day Tuesday. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 69 37 69 / 0 0 0 0 FSM 48 71 38 70 / 0 0 0 0 MLC 46 71 37 71 / 0 0 0 0 BVO 37 69 29 67 / 0 0 0 0 FYV 46 71 31 69 / 0 0 0 0 BYV 49 69 35 67 / 0 0 0 0 MKO 46 69 36 69 / 0 0 0 0 MIO 44 66 34 67 / 0 0 0 0 F10 44 70 36 70 / 0 0 0 0 HHW 49 71 39 70 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...06
Hazardous Weather Outlook National Weather Service Tulsa OK 507 PM CST Mon Jan 5 2026 ARZ001-002-010-011-019-020-029-OKZ049-053>076-062315- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 507 PM CST Mon Jan 5 2026 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. POOR VISIBILITY. RISK...Elevated. AREA...Most of Eastern Oklahoma and Northwest Arkansas. ONSET...After Midnight. DISCUSSION... Winds will decrease quickly late tonight as a weak frontal boundary sags into the area. Patchy to areas of dense fog may develop for portions of the forecast area, mainly after midnight tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Dense Fog Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY THROUGH SUNDAY...No Hazards. EXTENDED DISCUSSION... Dense fog may be a concern for some areas through mid to late Tuesday morning. Showers and thunderstorms will begin to develop and spread into the region late Wednesday night with numerous showers and isolated storms continuing through the day Thursday. Heavy downpours could impact the Thursday morning commute. Dry weather returns Friday and continues through next weekend. Additionally, much cooler temperatures are in store for the weekend. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, January 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1307474, 1307475, 1307476, 1307478, 1307479, 1307480, 1307481, 1307482, 1307484, 1307485, 1307488.